Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 16, 2013, 3:03 PM CST for 14 counties in Kansas. It took effect at Feb 17, 2013, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 3:03 PM CST (21:03 UTC)
- In effect from
- Feb 17, 2013, 12:00 PM CST
- Expired
- Feb 17, 2013, 6:11 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWUS83 KDDC 162103 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CST SAT FEB 16 2013 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON... .SUNDAY AFTERNOON IS FORECAST TO BE A VERY WARM DAY AHEAD OF AN APPROACHING UPPER LEVEL TROUGH. A PRESSURE GRADIENT WILL EXIST AHEAD OF A LEE TROUGH WHICH WILL ALLOW WINDS TO INCREASE OUT OF THE SOUTH TO SOUTHWEST. THE WARM AND WINDY CONDITIONS WILL LEAD TO A HIGH FIRE WEATHER RISK DURING THE AFTERNOON HOURS. KSZ043-061>063-074>076-084>086-170515- /O.UPG.KDDC.FW.A.0001.130217T1800Z-130218T0100Z/ /O.NEW.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 303 PM CST SAT FEB 16 2013 /203 PM MST SAT FEB 16 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST AND WEST CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON HOURS SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ044-077-170515- /O.NEW.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ LANE-GRAY- 303 PM CST SAT FEB 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST AND WEST CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY WHICH IS IN EFFECT FROM NOON TO 7 PM CST SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 044 LANE AND FIRE WEATHER ZONE 077 GRAY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON SUNDAY * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ030-031-045-046-064-078-087-088-170515- /O.NEW.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-FORD-MEADE-CLARK- 303 PM CST SAT FEB 16 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR SOUTHWEST AND WEST CENTRAL KANSAS THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY ...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON SUNDAY * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 42
4 follow-up statements
732 WWUS83 KDDC 170519 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1119 PM CST SAT FEB 16 2013 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON... .SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY SUNDAY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL DURING THE AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 60S TO AROUND 70. THE WARM AND WINDY CONDITIONS WILL LEAD TO A HIGH FIRE WEATHER RISK DURING THE AFTERNOON HOURS. KSZ043-044-061>063-074>077-084>086-171115- /O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- 1119 PM CST SAT FEB 16 2013 /1019 PM MST SAT FEB 16 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST AND WEST CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...MID TO LATE AFTERNOON HOURS SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ030-031-045-046-064-078-087-088-171115- /O.CON.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-FORD-MEADE-CLARK- 1119 PM CST SAT FEB 16 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR SOUTHWEST AND WEST CENTRAL KANSAS THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...MID TO LATE AFTERNOON SUNDAY * RELATIVE HUMIDITY...FALLING TO AROUND 15 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
119 WWUS83 KDDC 171007 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CST SUN FEB 17 2013 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .SOUTH TO SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED THIS AFTERNOON. THE WARM AND BREEZY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER RISK DURING THE AFTERNOON HOURS, GNERALLY ALONG AND WEST OF A LINE FROM WAKEENEY TO LIBERAL. KSZ031-046-064-078-087-088-171115- /O.CAN.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/ ELLIS-RUSH-HODGEMAN-FORD-MEADE-CLARK- 407 AM CST SUN FEB 17 2013 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ030-045-171815- /O.UPG.KDDC.FW.A.0002.130217T1800Z-130218T0100Z/ /O.EXA.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ TREGO-NESS- 407 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO AND FIRE WEATHER ZONE 045 NESS. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON SUNDAY * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ043-044-061>063-074>077-084>086-171815- /O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- 407 AM CST SUN FEB 17 2013 /307 AM MST SUN FEB 17 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON HOURS SUNDAY. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
374 WWUS83 KDDC 171747 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1147 AM CST SUN FEB 17 2013 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .SOUTH TO SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED THIS AFTERNOON. THE WARM AND BREEZY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER RISK DURING THE AFTERNOON HOURS... GENERALLY ALONG AND WEST OF A LINE FROM WAKEENEY TO LIBERAL. KSZ030-043>045-061>063-074>077-084>086-180100- /O.CON.KDDC.FW.W.0001.130217T1800Z-130218T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-GRAY-MORTON-STEVENS-SEWARD- 1147 AM CST SUN FEB 17 2013 /1047 AM MST SUN FEB 17 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...MID TO LATE AFTERNOON SUNDAY * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 42
296 WWUS83 KDDC 180011 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 611 PM CST SUN FEB 17 2013 KSZ030-043>045-061>063-074>077-084>086-180115- /O.CAN.KDDC.FW.W.0001.000000T0000Z-130218T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-GRAY-MORTON-STEVENS-SEWARD- 611 PM CST SUN FEB 17 2013 /511 PM MST SUN FEB 17 2013/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED TO 5 TO 15 MPH LATE THIS AFTERNOON...WHICH HAS DIMINISHED THE THREAT FOR WILDFIRES. $$ GERARD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 16, 3:02 PM CST, 1 minute earlier.
Area forecast discussion, Feb 16, 3:02 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 PM CST SAT FEB 16 2013 ...UPDATED SHORT AND LONG TERM SECTIONS... .SYNOPSIS... ISSUED AT 1000 AM CST SAT FEB 16 2013 THE 12Z UPPER AIR ANALYSIS DEPICTS A MID TO UPPER LEVEL LONG WAVE TROUGH LOCATED ACROSS THE EASTERN CONUS WITH A MID TO UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE WESTERN CONUS. THIS PLACES WESTERN KANSAS UNDER NORTHWEST FLOW ALOFT. FARTHER WEST, ANOTHER MID TO UPPER LEVEL TROUGH IS LOCATED ACROSS THE EASTERN PACIFIC OCEAN AND IS ANTICIPATED TO INFLUENCE THE NORTHERN PLAINS AT THE BEGINNING OF THE WEEK. MID LEVELS OF THE ATMOSPHERE HAVE BECAME SATURATED ACROSS NEBRASKA, NORTHERN KANSAS, AND CENTRAL KANSAS THIS MORNING ALLOWING PARTLY TO MOSTLY CLOUDY SKIES TO BE OBSERVED. MOSTLY CLEAR SKIES ARE OBSERVED ELSEWHERE. TOWARDS THE SURFACE, A RIDGE OF HIGH PRESSURE EXTENDS NORTHWARD FROM THE SOUTHERN PLAINS TO THE UPPER MISSISSIPPI VALLEY WITH A TROUGH OF LOW PRESSURE EXTENDING SOUTHWARD FROM THE NORTHERN PLAINS DOWN TO EASTERN NEW MEXICO. WINDS THIS MORNING ARE FROM THE SOUTHWEST AT 10 TO 15 MPH ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH WESTERLY WINDS AT 15 TO 20 MPH WITH GUSTS ACROSS SOUTHWEST AND WEST CENTRAL KANSAS KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 300 PM CST SAT FEB 16 2013 A MID TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO SHIFT EASTWARD ACROSS THE ROCKIES TONIGHT AND INTO THE PLAINS TOMORROW. MEANWHILE, AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE PACIFIC NORTHWEST TONIGHT, NORTHERN ROCKIES TOMORROW, THEN INTO THE NORTHERN PLAINS TOMORROW NIGHT. TOWARDS THE SURFACE, A RIDGE OF HIGH PRESSURE CURRENTLY OVER THE PLAINS WILL SHIFT EASTWARD INTO THE MISSISSIPPI VALLEY TONIGHT THEN INTO THE SOUTHEAST UNITED STATES TOMORROW. WESTERN KANSAS WILL BE ON THE BACK SIDE OF A WEAK TROUGH THIS EVENING ALLOWING NORTHWEST WINDS TO BE OBSERVED. WINDS THEN BECOME LIGHT AND VARIABLE TONIGHT AS A WEAK AREA OF HIGH PRESSURE BUILDS INTO THE AREA. WINDS SHIFT BACK TO THE SOUTHWEST TOMORROW AS LEE TROUGHING REDEVELOPS ACROSS EASTERN COLORADO. WINDY CONDITIONS ARE LIKELY TOMORROW AFTERNOON AS THE ATMOSPHERE MIXES AND THE PRESSURE GRADIENT TIGHTENS. RELATIVE HUMIDITIES WILL ALSO BE LOW IN THE AFTERNOON INCREASING FIRE DANGER THREAT. THERE IS A RED FLAG WARNING ISSUED FOR THE THREE WESTERN ROWS OF COUNTIES WITH A FIRE WATCH THE NEXT TWO ROWS OF COUNTIES EAST. THE ATMOSPHERIC COLUMN WILL BE FAIRLY DRY THROUGHOUT THE SHORT TERM PERIOD BRINGING MOSTLY CLEAR SKIES AND DRY CONDITIONS TO SOUTHWEST KANSAS. LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE LOWER 20S ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER TO UPPER 20S AND AROUND 30 DEGREES ELSEWHERE. THE WARMEST TEMPERATURES OF THE WEEK WILL BE FELT TOMORROW WITH HIGHS REACHING TO THE MID AND UPPER 60S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 300 PM CST SAT FEB 16 2013 AN UPPER LEVEL TROUGH WILL MOVE FROM THE PACIFIC NORTHWEST INTO THE CENTRAL ROCKIES SUNDAY NIGHT. AS THIS NEXT SYSTEM MOVES OUT INTO THE PLAINS ON MONDAY A COLD FRONT WILL MOVE ACROSS KANSAS AND OKLAHOMA INTO NORTH TEXAS. AT THIS TIME THE BETTER LOW LEVEL MOISTURE RETURN APPEARS TO BE SHUNTED EAST, HOWEVER SOME MID LEVEL MOISTURE WILL ACCOMPANY THE 700MB BAROCLINIC ZONE AS IT CROSSES WESTERN KANSAS DURING THE DAY ON MONDAY. BASED ON MODEL SOUNDINGS ON MONDAY WILL FAVOR INCREASING CLOUDS BUT GIVEN THE DRY AIR FORECAST IN THE LOWER LEVELS WILL HOLD OFF INTRODUCING SPRINKLES AT THIS TIME. 850MB TEMPERATURES AT 00Z TUESDAY ARE EXPECTED TO RANGE FROM NEAR -1C AROUND INTERSTATE 70 TO +4C IN EXTREME SOUTHWEST KANSAS. USING THESE 850MB TEMPERATURES AS A GUIDE FOR HIGHS ON MONDAY WILL CONTINUE TO FAVOR THE PREVIOUS FORECAST WITH TEMPERATURES RANGING FROM THE MID 40S TO LOWER 50S. UPPER LEVEL SHORTWAVE RIDGE WILL BUILD ACROSS THE CENTRAL HIGH PLAINS ON TUESDAY AS OUR NEXT UPPER LEVEL STORM SYSTEM MOVES SOUTH ALONG THE CALIFORNIA COAST. SOUTHEASTERLY FLOW WILL INCREASE DURING THE DAY ACROSS WESTERN KANSAS AND BY 00Z WEDNESDAY THE 850MB TEMPERATURES ARE FORECAST TO RANGE FROM -1C NEAR INTERSTATE 70 TO +7C IN EXTREME SOUTHWEST KANSAS. BASED ON THESE MIX DOWN TEMPERATURES WILL KEEP HIGHS ON TUESDAY IN NORTH CENTRAL KANSAS SIMILAR TO THOSE ON MONDAY WHILE HIGHS FURTHER SOUTH ARE EXPECTED TO WARM INTO THE LOWER 50S. TUESDAY NIGHT INTO WEDNESDAY THE SURFACE PRESSURES WILL CONTINUE TO DEEPEN ALONG THE LEE OF THE ROCKIES AS THE CALIFORNIA UPPER LEVEL LOW MOVES SOUTHEAST/EAST ACROSS SOUTHERN ARIZONA. BOTH THE GFS AND ECMWF INDICATE LOW LEVEL WARM AIR ADVECTION AND MOISTURE ADVECTION WILL BEGIN TO IMPROVE ACROSS WESTERN KANSAS DURING THE DAY, HOWEVER THE GFS WAS MORE AGGRESSIVE IN HOW QUICKLY THE LOWER LEVELS WILL SATURATE. AT THIS TIME CONFIDENCE IS NOT HIGH ON TIMING OF THE INCREASING MOISTURE AND PRECIPITATION CHANCES ON WEDNESDAY SO HAVE DECIDED TO STAY CLOSE TO THE PREVIOUS FORECAST. PRECIPITATION TYPE WILL BE LITTLE TRICKY ON WEDNESDAY DEPENDING ON MUCH WARMING WILL OCCUR FROM THE 30KT TO 45KT SOUTHERLY WINDS THAT ARE FORECAST TO DEVELOP DURING THE DAY IN THE 900MB TO 800MB LEVEL. BASED ON 00Z THURSDAY MODEL SOUNDINGS IN THE HAYS AREA...BOTH ECMWF AND GFS SUGGESTS LIGHT SNOW OR A COLD RAIN WILL BE POSSIBLE BY LATE WEDNESDAY. FURTHER SOUTHWEST ALONG A SURFACE BOUNDARY THAT WILL EXTEND FROM AN AREA OF LOW PRESSURE OVER SOUTHEAST COLORADO INTO THE PANHANDLE OF TEXAS THERE WILL BE CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS. THE 0-6KM SHEAR AT 00Z THURSDAY IS FORECAST TO BE GREATER THAN 60KTS AND MOST UNSTABLE CAPES ARE EXPECTED TO BE LESS THAN 200J/KG. ON WEDNESDAY NIGHT THE UPPER LOW WILL LIFT NORTHEAST FROM NEW MEXICO INTO WESTERN KANSAS. THE LOW LEVEL MOISTURE AHEAD OF THE SURFACE BOUNDARY WILL MOVE EAST TOWARDS CENTRAL KANSAS BY THURSDAY MORNING AS AN AREA OF LOW PRESSURE AT THE SURFACE DEEPENS OVER WESTERN KANSAS. MODEL SOUNDINGS STILL SUPPORTING MAINLY RAIN ACROSS SOUTH CENTRAL KANSAS. FURTHER NORTHWEST THE ATMOSPHERE WILL BEGIN TO COOL AS COLD AIR ADVECTION DEVELOPS WEST OF OUR SURFACE LOW. WITH MOISTURE PRESENT AND COOLING LOW LEVEL TEMPERATURES ACROSS WESTERN KANSAS THERE WILL BE A CHANCE FOR THE RAIN TO CHANGE OVER TO SNOW BEFORE ENDING. IT IS STILL TO EARLY TO DETERMINE JUST HOW MUCH SNOW WILL FALL GIVEN THE DIFFERENCES IN THE EXACT TRACK OF THE UPPER LOW AND TIMING OF THE RAIN TO SNOW CHANGE OVER. A RIDGE OF HIGH PRESSURE AT THE SURFACE WILL BUILD INTO WESTERN KANSAS THURSDAY EVENING. BOTH THE ECMWF AND GFS TO VARIOUS DEGREES INDICATED SOME CLEARING SKIES THURSDAY NIGHT AS THE GUSTY NORTHWEST WINDS SUBSIDE. GIVEN THE DECREASING WINDS, CLEARING SKIES AND SINGLE DIGIT DEWPOINTS WILL KEEP OVERNIGHT LOWS MAINLY IN THE TEENS. IF WE DO END UP WITH SOME MEASURABLE SNOWFALL NEAR INTERSTATE 70 THEN LOWS COULD BE SEVERAL DEGREES COOLER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1125 AM CST SAT FEB 16 2013 VFR CONDITIONS WILL PREVAIL TODAY WITH MOSTLY CLEAR SKIES. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH WESTERN KANSAS THIS AFTERNOON SHIFTING WESTERLY WINDS TO THE NORTHWEST THIS AFTERNOON. SUSTAINED WINDS OF 15 TO 20 KNOTS WILL BE OBSERVED WITH SOME GUSTS AROUND 25 KNOTS. WINDS THEN BECOME LIGHT AND VARIABLE THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 68 31 48 / 0 0 0 0 GCK 27 68 29 46 / 0 0 0 10 EHA 24 68 30 47 / 0 0 0 10 LBL 27 69 31 49 / 0 0 0 10 HYS 23 68 31 47 / 0 0 0 0 P28 30 67 35 53 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ030-031-045-046-064-078-087-088. RED FLAG WARNING FROM NOON CST /11 AM MST/ TO 7 PM CST /6 PM MST/ SUNDAY FOR KSZ043-044-061>063-074>077-084>086. && SYNOPSIS...HOVORKA_42 SHORT TERM...HOVORKA_42 LONG TERM...BURGERT AVIATION...HOVORKA_42
Hazardous weather outlook, Feb 16, 3:03 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CST SAT FEB 16 2013 KSZ030-031-043>046-061>066-074>081-084>090-172115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 303 PM CST SAT FEB 16 2013 /203 PM MST SAT FEB 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A RED FLAG WARNING IS IN EFFECT FOR AREAS WEST OF HIGHWAY 83 FOR SUNDAY AFTERNOON. SEE LATEST FIRE WEATHER MESSAGES FOR MORE DETAILS. A FIRE WEATHER WATCH IS IN EFFECT FARTHER EAST FROM HAYS TO ASHLAND FOR SUNDAY AFTERNOON. SEE LATEST FIRE WEATHER MESSAGES FOR MORE DETAILS. LOOKING AHEAD TO NEXT WEEK...A SIGNIFICANT STORM WILL DEVELOP ACROSS THE ROCKIES AND HIGH PLAINS AROUND THE MIDDLE OF THE WEEK. THIS STORM IS EXPECTED TO BRING WIDESPREAD PRECIPITATION TO WESTERN KANSAS...PERHAPS INCLUDING ALL PRECIPITATION TYPES FROM RAIN TO FREEZING RAIN TO SNOW. THERE IS STILL QUITE A BIT OF UNCERTAINTY IN THE TRACK OF THIS STORM...AND THE TRACK OF THE UPPER LEVEL LOW WILL DETERMINE WHO WILL RECEIVE THE MOST PRECIPITATION AND WHAT TYPE THE DOMINANT PRECIPITATION WILL BE. AT THIS TIME...THE MOST PROBABLE LOCATION FOR HIGH IMPACT WINTER WEATHER WILL BE NORTH OF HIGHWAY 96 LATE WEDNESDAY INTO THURSDAY. STAY TUNED TO UPDATED FORECAST INFORMATION CONCERNING THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 42
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:11 AM CST | Fire Weather Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more | 11 hr |
| Feb 16, 3:03 PM CST | Fire Weather Watch | DDC | Clark, Ellis, Ford, Hodgeman, Meade, Ness and 2 more | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.